Texas, 2005

Hail in Texas, June 15, 2005

June 15, 2005 · NWS AMA · 2 events in 2 counties and zones

Severe thunderstorms across the extreme northeastern Texas panhandle during the evening hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the extreme northeastern Texas panhandle during the evening hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 7:24 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 15, 7:24 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT WED JUN 15 2005

.UPDATE...
SENT UPDATED ZONES TO INCREASE FIRST PERIOD POPS MOST AREAS WITH
CONVECTION PERSISTING ACROSS THE CWA. FORTUNATELY INSTABILITY DOES
NOT SEEM TO BE TOO GREAT AND THE STORMS ARE PRETTY MUCH REMAINING
JUST BELOW SEVERE LEVELS. HOWEVER CANNOT RULE OUT SOME STORMS GOING
SEVERE LATER AS THE LOW LEVEL JET DEVELOPS AFTER SUNSET.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT WED JUN 15 2005/

DISCUSSION...
RICH LOW LEVEL MOISTURE LOCATED OVER THE PANHANDLES THIS AFTERNOON
COUPLED WITH TEMPS IN THE UPPER 80S AND LOWER 90S IS YIELDING CAPE
VALUES NEAR 2500 J/KG. LEE CYCLOGENESIS OVER THE HIGH PLAINS
TONIGHT WILL ALLOW FOR ANOTHER LOW LEVEL JET TONIGHT. THINKING
SUFFICIENT INSTABILITY IS PRESENT SO THAT THE AFTERNOON CONVECTION
OVER NORTHEAST NEW MEXICO WILL PROPAGATE ACROSS THE NORTHERN
PANHANDLES LATER TONIGHT. CANNOT RULE OUT A FEW SEVERE EARLY THIS
EVENING BEFORE CONGEALING INTO AN MCS LATER TONIGHT.

RISK OF SEVERE WILL BE WITH US ON THURSDAY EVENING AS WELL. UNSTABLE
WESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL ROCKIES AND WILL
COMBINE WITH THE RICH BOUNDARY LAYER MOISTURE AND WARM AFTERNOON
TEMPS IN THE MID 90S. 12Z MODELS A BIT MORE AGGRESSIVE WITH MINOR
COOL FRONT THURSDAY NIGHT...ACTUALLY DRIVING THIS FEATURE ACROSS THE
NORTHERN COUNTIES BEFORE 12Z FRIDAY.  A PLAINS MCS IS LIKELY TOMORROW
NIGHT NORTH OF THE PANHANDLES. SLIGHTLY COOLER TEMPS SEEN ON FRIDAY.

IT APPEARS A MID LEVEL RIDGE PATTERN WILL PERSIST THROUGH MUCH OF THE
REMAINDER OF THE FORECAST PACKAGE. HAVE LEFT FORECAST DRY FOR NOW BUT
I AM SOMEWHAT CONCERNED NOCTURNAL CONVECTION MAY DEVELOP AT SOME TIME
DURING THE SATURDAY THRU WEDNESDAY PERIODS. WILL LET LATER SHIFTS
REFINE THE LATER PERIODS.

SLATTERY

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

15/10
Hazardous weather outlook, Jun 15, 5:27 PM CST, 2 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT WED JUN 15 2005

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
627 PM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF
SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...AND AN APPROACHING
UPPER LEVEL LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT ACROSS THE PANHANDLES. A FEW OF THE
STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
EXPECTED TO BE THE PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINS
MAY ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
PANHANDLES DURING THE AFTERNOON...EVENING...AND NIGHTTIME HOURS ON
THURSDAY. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. IN
ADDITION...LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS
AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND
EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING IF NECESSARY.

GOEHRING

In the hours before

Special weather statement, Jun 15, 5:01 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT WED JUN 15 2005

OKZ001-002-TXZ001>003-006>008-160000-
CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE
TX-SHERMAN TX-TEXAS OK-
601 PM CDT WED JUN 15 2005

...A LINE OF STRONG THUNDERSTORMS ACROSS THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTH OF
KEYES TO 11 MILES WEST OF WARE AT 600 PM CDT...MOVING EAST AT 25 MPH.
DALHART...GUYMON...HARTLEY...STRATFORD...ROMERO AND DUMAS ARE A
FEW COMMUNITIES THAT WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

GOEHRING
Special weather statement, Jun 15, 5:50 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT WED JUN 15 2005

OKZ001>003-TXZ001>004-006>009-160045-
BEAVER OK-CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON
TX-MOORE TX-OCHILTREE TX-ROBERTS TX-SHERMAN TX-TEXAS OK-
650 PM CDT WED JUN 15 2005

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF
HOUGH TO 37 MILES SOUTHWEST OF HARTLEY AT 650 PM CDT...MOVING EAST AT
25 MPH. GUYMON...BEAVER...HOOKER...STRATFORD...DALHART...HARTLEY...
DUMAS...SPEARMAN AND PERRYTON ARE A FEW COMMUNITIES IN THE PATH OF
THESE STORMS.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

GOEHRING
Special weather statement, Jun 15, 6:50 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT WED JUN 15 2005

OKZ002-003-TXZ001>010-160145-
BEAVER OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HEMPHILL TX-HUTCHINSON
TX-LIPSCOMB TX-MOORE TX-OCHILTREE TX-ROBERTS TX-SHERMAN TX-TEXAS OK-
750 PM CDT WED JUN 15 2005

...A LINE OF STRONG THUNDERSTORMS CONTINUE MOVING ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 16 MILES NORTHWEST OF
BEAVER TO 10 MILES SOUTH OF ROMERO AT 750 PM CDT...MOVING SOUTHEAST
AT 25 MPH. BEAVER...PERRYTON...SPEARMAN...DUMAS...BORGER...CANADIAN
AND LIPSCOMB ARE A FEW COMMUNITIES IN THE PATH OF THESE STORMS.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

GOEHRING
Special weather statement, Jun 15, 7:41 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED JUN 15 2005

OKZ002-003-TXZ001>020-160245-
ARMSTRONG TX-BEAVER OK-CARSON TX-COLLINGSWORTH TX-DALLAM TX-DEAF
SMITH TX-DONLEY TX-GRAY TX-HANSFORD TX-HARTLEY TX-HEMPHILL
TX-HUTCHINSON TX-LIPSCOMB TX-MOORE TX-OCHILTREE TX-OLDHAM TX-POTTER
TX-RANDALL TX-ROBERTS TX-SHERMAN TX-TEXAS OK-WHEELER TX-
841 PM CDT WED JUN 15 2005

...SCATTERED STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS
PANHANDLE...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES SOUTHWEST OF
KNOWLES TO 11 MILES WEST OF SIMMS AT 845 PM CDT...MOVING SOUTHEAST AT
25 MPH. AMARILLO...CANYON...DUMAS...BORGER...SPEARMAN...LIPSOMB...
CANADIAN...MIAMI...SHAMROCK...MCLEAN...CLARENDON...CLAUDE AND
PANHANDLE ARE A FEW CITIES IN THE PATH OF THESE STORMS.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.

GOEHRING

The radar

The Dodge City radar (KDDC), 156 km away, was scanning. The volume nearest the first event began at 02:08 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Ochiltree

When
June 15, 8:07 PM CST
Where
Ochiltree County, 2 mi E of Huntoon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.450, -100.600

Hail, Lipscomb

When
June 15, 8:30 PM CST
Where
Lipscomb County, 5 mi SE of Booker
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.400, -100.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459061, 5459062.